15 . November , 2018 - Thursday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Advil Allergy Sinus

Big Image

Generic Name: chlorpheniramine, ibuprofen, and pseudoephedrine (klor fen EER a meen, I byoo PRO fen, soo doh ee FED rin)
Brand Names: Advil Allergy Sinus, Advil Childrens Allergy Sinus, Advil Multi-Symptom Cold

What is chlorpheniramine, ibuprofen, and pseudoephedrine?

Chlorpheniramine is an antihistamine that reduces the natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.

Ibuprofen is in a group of drugs called nonsteroidal anti-inflammatory drugs (NSAIDs). Ibuprofen works by reducing hormones that cause inflammation and pain in the body.

Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).

The combination of chlorpheniramine, ibuprofen, and pseudoephedrine is used to treat sneezing, itching, watery eyes, runny nose, stuffy nose, sinus congestion, cough, and pain or fever caused by the common cold or flu.

Chlorpheniramine, ibuprofen, and pseudoephedrine may also be used for purposes other than those listed in this medication guide.

What is the most important information I should know about chlorpheniramine, ibuprofen, and pseudoephedrine?

Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children. Do not use chlorpheniramine, ibuprofen, and pseudoephedrine if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days.

Ibuprofen can increase your risk of life-threatening heart or circulation problems, including heart attack or stroke. Do not use this medicine just before or after having heart bypass surgery (also called coronary artery bypass graft, or CABG).

Seek emergency medical help if you have symptoms of heart or circulation problems, such as chest pain, weakness, shortness of breath, slurred speech, or problems with vision or balance.

Ibuprofen can also increase your risk of serious effects on the stomach or intestines, including bleeding or perforation (forming of a hole). These conditions can be fatal and can occur without warning at any time while you are taking ibuprofen.

Call your doctor at once if you have symptoms of bleeding in your stomach or intestines. This includes black, bloody, or tarry stools, or coughing up blood or vomit that looks like coffee grounds.

What should I discuss with my doctor before taking chlorpheniramine, ibuprofen, and pseudoephedrine?

Do not use chlorpheniramine, ibuprofen, and pseudoephedrine if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Serious, life-threatening side effects can occur if you take chlorpheniramine, ibuprofen, and pseudoephedrine before the MAO inhibitor has cleared from your body.

Taking an NSAID can increase your risk of life-threatening heart or circulation problems, including heart attack or stroke. This risk will increase the longer you use an NSAID. Do not use this medicine just before or after having heart bypass surgery (also called coronary artery bypass graft, or CABG).

NSAIDs can also increase your risk of serious effects on the stomach or intestines, including bleeding or perforation (forming of a hole). These conditions can be fatal and gastrointestinal effects can occur without warning at any time while you are taking an NSAID. Older adults may have an even greater risk of these serious gastrointestinal side effects.

Do not use this medication if you are allergic to ibuprofen or pseudoephedrine, or if you have:
  • a stomach ulcer or active bleeding in your stomach or intestines;

  • polyps in your nose; or

  • a history of allergic reaction to aspirin or other NSAIDs.

Before taking chlorpheniramine, ibuprofen, and pseudoephedrine, tell your doctor if you are allergic to any drugs, or if you have:

  • a history of stomach ulcers or bleeding;

  • heart disease, congestive heart failure, high blood pressure;

  • systemic lupus erythematosus (SLE);

  • liver or kidney disease;
  • a thyroid disorder;

  • glaucoma;

  • diabetes;

  • enlarged prostate or problems with urination;

  • a bleeding or blood clotting disorder; or

  • if you smoke.

If you have any of these conditions, you may not be able to use chlorpheniramine, ibuprofen, and pseudoephedrine, or you may need a dosage adjustment or special tests during treatment.

This medication may be harmful to an unborn baby. Taking ibuprofen during the last 3 months of pregnancy may result in birth defects and prolonged labor and delivery. Do not take chlorpheniramine, ibuprofen, and pseudoephedrine during the last 3 months of pregnancy unless your doctor has told you to. Chlorpheniramine, ibuprofen, and pseudoephedrine passes into breast milk and may harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby.

How should I take chlorpheniramine, ibuprofen, and pseudoephedrine?

Use this medication exactly as directed on the label, or as it has been prescribed by your doctor. Do not use the medication in larger amounts, or use it for longer than recommended. Cold medicine is usually taken only for a short time until your symptoms clear up.

Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children. Do not take more of this medication than is recommended. An overdose of ibuprofen can cause damage to your stomach or intestines. The maximum amount of ibuprofen for adults is 800 milligrams per dose or 3200 mg per day (4 maximum doses). Use only the smallest amount of chlorpheniramine, ibuprofen, and pseudoephedrine needed to get relief from your pain, fever, or cold symptoms. Shake the oral suspension (liquid) well just before you measure a dose. To be sure you get the correct dose, measure the liquid with a marked measuring spoon or medicine cup, not with a regular table spoon. If you do not have a dose-measuring device, ask your pharmacist for one. Call your doctor if you have a fever lasting longer than 3 days, if you have new symptoms, or if your condition does not improve after taking this medication for 7 days.

If you need to have any type of surgery, tell the surgeon ahead of time if you have taken a cold medicine within the past few days.

This medication can cause you to have unusual results with allergy skin tests. Tell any doctor who treats you that you are taking an antihistamine.

Store this medication at room temperature away from moisture and heat.

What happens if I miss a dose?

Since cold medicine is usually taken only as needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and take the medicine at your next regularly scheduled time. Do not take extra medicine to make up the missed dose.

What happens if I overdose?

Seek emergency medical attention if you think you have used too much of this medicine. Symptoms of an overdose may include nausea, vomiting, stomach pain, dizziness, feeling restless or nervous, blurred vision, sweating, breathing problems, or seizure (convulsions).

What should I avoid while taking chlorpheniramine, ibuprofen, and pseudoephedrine?

This medication can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert. Avoid drinking alcohol while taking chlorpheniramine, ibuprofen, and pseudoephedrine. If you drink more than 3 alcoholic beverages a day, ibuprofen may increase your risk of stomach bleeding.

Avoid becoming overheated or dehydrated during exercise and in hot weather.

Avoid using other medicines that make you sleepy (such as pain medication, sleeping pills, muscle relaxers, and medicine for seizures, depression or anxiety). They can add to sleepiness caused by an antihistamine.

Avoid taking diet pills, caffeine pills, or other stimulants (such as ADHD medications) without your doctor's advice. Taking a stimulant together with a decongestant can increase your risk of unpleasant side effects.

Do not use any other over-the-counter cough, cold, or pain medication without first asking your doctor or pharmacist. Chlorpheniramine, ibuprofen, and pseudoephedrine are contained in many medicines available over the counter. If you take certain products together you may accidentally take too much of either medication. Read the label of any other medicine you are using to see if it contains chlorpheniramine, ibuprofen, or pseudoephedrine.

What are the possible side effects of chlorpheniramine, ibuprofen, and pseudoephedrine?

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop taking this medication seek medical attention or call your doctor at once if you have any of these serious side effects:
  • chest pain, weakness, shortness of breath, slurred speech, problems with vision or balance;

  • black, bloody, or tarry stools, coughing up blood or vomit that looks like coffee grounds;

  • fast, pounding, or uneven heartbeat;

  • severe dizziness, anxiety, restless feeling, or nervousness;

  • easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms;

  • increased blood pressure (severe headache, blurred vision, trouble concentrating, chest pain, numbness, seizure);

  • urinating less than usual or not at all;

  • skin rash, bruising, severe tingling, numbness, pain, muscle weakness; or

  • fever, headache, neck stiffness, chills, increased sensitivity to light, purple spots on the skin, and/or seizure (convulsions).

Continue taking chlorpheniramine, ibuprofen, and pseudoephedrine and talk to your doctor if you have any of these less serious side effects:

  • upset stomach, nausea, heartburn, diarrhea, constipation;

  • bloating, gas, loss of appetite;

  • warmth, tingling, or redness under your skin;

  • dizziness, headache, feeling excited or restless;

  • sleep problems (insomnia);

  • skin itching or rash; or

  • ringing in your ears.

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

What other drugs will affect chlorpheniramine, ibuprofen, and pseudoephedrine?

Before taking chlorpheniramine, ibuprofen, and pseudoephedrine, tell your doctor if you are taking any of the following drugs:

  • a blood thinner such as warfarin (Coumadin);

  • steroids (prednisone and others);

  • diuretics (water pills), or medicines to treat high blood pressure;

  • a beta-blocker such as atenolol (Tenormin), carteolol (Cartrol), metoprolol (Lopressor, Toprol), propranolol (Inderal), sotalol (Betapace), timolol (Blocadren), and others;

  • antidepressants such as amitriptyline (Elavil), clomipramine (Anafranil), imipramine (Janimine, Tofranil), and others; or

  • aspirin or other NSAIDs (non-steroidal anti-inflammatory drugs) such as diclofenac (Voltaren),(Ansaid), indomethacin, ketoprofen (Orudis), nabumetone (Relafen), naproxen (Aleve, Naprosyn), piroxicam (Feldene), and others.

If you are using any of these drugs, you may not be able to use chlorpheniramine, ibuprofen, and pseudoephedrine, or you may need dosage adjustments or special tests during treatment.

There may be other drugs not listed that can affect chlorpheniramine, ibuprofen, and pseudoephedrine. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor.

Where can I get more information?

  • Your pharmacist has information about chlorpheniramine, ibuprofen, and pseudoephedrine written for health professionals that you may read.

What does my medication look like?

Chlorpheniramine, ibuprofen, and pseudoephedrine is available over-the-counter under the brand name Advil Allergy Sinus. Other brand or generic formulations may also be available. Ask your pharmacist any questions you have about this medication, especially if it is new to you.

  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2006 Cerner Multum, Inc. Version: 3.02. Revision Date: 04/14/2007 5:53:46 PM.

Recent Drug Updates at DrugIndexOnline:





Acarbose Acarbose
Pronouncation: (A-car-bose) Class: Alpha-glucosidase inhibitor Trade Names: Precose - Tablets 25 mg - Tablets 50 mg - Tablets 100 mg Mechanism of Action Pharmacology Inhibits intestinal enzymes that digest carbohydrate, thereby reducing carbohydrate digestion after meals. This lowers postprandial g more...

Aminosalicylate Sodium Aminosalicylate Sodium
Some commonly used brand names are: In the U.S.— Tubasal In Canada— Nemasol Sodium Another commonly used name is PAS . Category Antibacterial, antimycobacterial Description Aminosalicylate sodium (a-mee-noe-sal-I-si-late soe-dee-um) belongs to the family of medicines call more...

Aristospan Injection Aristospan Injection
Generic Name: triamcinolone acetonide injection (trye am SIN oh lone a SEET oh nide) Brand Names: Aristospan Injection, Clinacort, Clinalog, Ken-Jec 40, Kenalog-10, Triamcot, Triamonide 40, U-Tri-Lone What is triamcinolone acetonide? Triamcinolone acetonide is a steroid. It prevents the more...

Fansidar Fansidar
Generic Name: sulfadoxine and pyrimethamine Dosage Form: Tablets WARNING: FATALITIES ASSOCIATED WITH THE ADMINISTRATION OF Fansidar HAVE OCCURRED DUE TO SEVERE REACTIONS, INCLUDING STEVENS-JOHNSON SYNDROME AND TOXIC EPIDERMAL NECROLYSIS. Fansidar PROPHYLAXIS MUST BE DISCONTINUED AT THE FIRST AP more...

fexofenadine fexofenadine
Generic Name: fexofenadine (fex oh FEN a deen) Brand Names: Allegra What is fexofenadine? Fexofenadine is an antihistamine that reduces the natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose. Fexofenadine is used to t more...

Genotropin Genotropin
Some commonly used brand names are: In the U.S.— Genotropin 2 Genotropin Miniquick 2 Humatrope 2 Norditropin cartridges 2 Norditropin NordiFlex 2 Nutropin 2 Nutropin AQ 2 Protropin 1 Saizen 2 Serostim 2 In Canada— Humatrope 2 Nutropin 2 Nutropin AQ 2 Protropin 1 Saizen 2 Serostim more...

hydrochlorothiazide and lisinopril hydrochlorothiazide and lisinopril
Generic Name: hydrochlorothiazide and lisinopril (hye droe klor oh THYE a zide and lyse IN oh pril) Brand Names: Prinzide, Zestoretic What is hydrochlorothiazide and lisinopril? Hydrochlorothiazide is a thiazide diuretic (water pill) that helps prevent your body from absorbing too much s more...

Hydrocortisone/Iodoquinol Hydrocortisone/Iodoquinol
Generic Name: Hydrocortisone/Iodoquinol (hye-droe-KOR-ti-sone/eye-oh-doe-KWIN-ole) Brand Name: Examples include Dermazene and VytoneHydrocortisone/Iodoquinol is used for:Treating inflammation and itching due to certain skin conditions when bacterial or fungal infection may be present. It may a more...